MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL PICC W/SAFETY EXCALIBUR INTRO PUNCTUR-GUARD TECH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL PICC W/SAFETY EXCALIBUR INTRO PUNCTUR-GUARD TECH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when placing the pqc, the customer pre-flushed the catheter and found a sand-hole near the distal end of the catheter.When pre-flushing the catheter, liquids were seen leaking from the sand-hole.Upon receipt of the feedback from the customer, we have learned about the relevant information of the catheter and inquired and observed the operation details by the catheter placement operator.It was stated that there was no issue of improper placement of sharp instruments.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redw2590 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed.One 4 fr per-q-cath with a t-lock and stiffening stylet inserted and one excalibur introducer in a sealed pouch were returned for evaluation.An initial visual observation showed use residue on the returned sample.A relatively large, curved split was observed in the catheter at the distal end of the strain relief.Approximately 41.8 cm of the stylet was found protruding from the t-lock within the catheter.A microscopic observation revealed the edges of the split to be mostly even, and the fracture surfaces of the split were found to be mostly flat, but quite rough and uneven.The catheter was dissected in order to inspect the inner walls of the catheter.A relatively large amount of abrasive damage was observed on the inner wall of the catheter around the area of the split.This abrasive damage within the catheter as well as the shape, texture, and location of the split indicate the catheter was likely damage due to excess friction from the stiffening stylet.As a note, the stylet must be properly hydrated prior to movement or manipulation of the stylet within the catheter.

Brand Name
PER-Q-CATH PLUS 4F SL PICC W/SAFETY EXCALIBUR INTRO PUNCTUR-GUARD TECH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13078721
Report Number3006260740-2021-05417
Device Sequence Number17155751
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4134115
Device Lot NumberREDW2590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown